Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Punched a wall and hand is badly bruised. Swollen when carrying anything. Having pins and needles, turns blue. Suggest a solution?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Hi, I punched a wall a month or so ago, my hand was badly bruised but not broken. But now every time I carry a shopping bag, a basket or even just use it a lot it swells up, I get pins and needles and then it goes a blue colour! Any answer would be great thanks.
Posted Fri, 20 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Shruti Rijhwani 24 minutes later
Brief Answer:
Look for nerve injury.

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem it would be very difficult to point out a diagnosis but still we can discuss . Since you tell about pins and needles sensation there is a possibility of nerve injury . The swelling can be due to local injury leading to blood stasis which appears blue in colour .

I advise you to see an orthopaedician immediately , get a venous doppler of your hand done . May be MRI wrist will be required for determining the etiology.

Kindly seek medical advise at earliest .

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor